Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 60, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 4, 2018, 4:17 PM CDT for Iberia Parish, Saint Martin Parish, Louisiana. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2018, 4:17 PM CDT (21:17 UTC)
- Expired
- Jun 4, 2018, 5:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Iberia Parish, LA, Saint Martin Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 4:20 PM CDT | HAIL 0.25 | 3 Ne Loreauville, LA | QUARTER SIZE HAIL REPORTED FROM A GAS STATION IN LOUREAUVILLE. |
| Jun 4, 4:20 PM CDT | HAIL 1 | 3 Ne Loreauville, LA | QUARTER SIZE HAIL REPORTED FROM A GAS STATION IN LOUREAUVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1674 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
168
WUUS54 KLCH 042117
SVRLCH
LAC045-099-042200-
/O.NEW.KLCH.SV.W.0060.180604T2117Z-180604T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
417 PM CDT MON JUN 4 2018
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
North central Iberia Parish in south central Louisiana...
Central St. Martin Parish in south central Louisiana...
* Until 500 PM CDT.
* At 416 PM CDT, a severe thunderstorm was located near Lake Fausse
Pointe, or 9 miles southeast of Catahoula, moving northeast at 15
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lake Fausse Pointe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 2997 9167 3012 9177 3025 9158 3024 9156
3024 9151 3023 9148 3023 9147 3020 9149
3019 9147 3014 9147 3013 9146 3011 9147
3010 9146 3010 9139 3007 9137
TIME...MOT...LOC 2116Z 240DEG 13KT 3009 9165
HAIL...1.00IN
WIND...60MPH
$$
RM121 follow-up statement
468
WWUS54 KLCH 042140
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
440 PM CDT MON JUN 4 2018
LAC045-099-042200-
/O.CON.KLCH.SV.W.0060.000000T0000Z-180604T2200Z/
Iberia LA-St. Martin LA-
440 PM CDT MON JUN 4 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTH CENTRAL IBERIA AND CENTRAL ST. MARTIN PARISHES...
At 440 PM CDT, a severe thunderstorm was located 9 miles northeast of
Lake Fausse Pointe, or 10 miles southeast of Catahoula, and is nearly
stationary.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lake Fausse Pointe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 2997 9167 3012 9177 3025 9158 3024 9156
3024 9151 3023 9148 3023 9147 3020 9149
3019 9147 3014 9147 3013 9146 3011 9147
3010 9146 3010 9139 3007 9137
TIME...MOT...LOC 2140Z 240DEG 13KT 3013 9156
HAIL...<.75IN
WIND...60MPH
$$
RM12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:03 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jun 4, 1:03 PM CDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 103 PM CDT Mon Jun 4 2018 .AVIATION... Few clouds around the area attm looking for more development twrds the late aftn/eve timeframe. Looking for a few shwrs and tstms will be psbl ending drg the middle eve hrs. Storms to produce numerous cld to ground lighting... gusty winds. Becmg mstly clr twrds midnight with winds remaining lght. VFR outside storm actvty. && .PREV DISCUSSION... /issued 1100 AM CDT Mon Jun 4 2018/ UPDATE... Weak sfc front sits roughly along the I-10 corridor. KLCH 88D has been fairly quiet this morning, with the closest convection acrs the DFW Metroplex in association with a shortwave aloft. The weak front will meander over the area today, keeping winds light and somewhat vrbl. The boundary will also help to focus sctd convection later this aftn, with the best chcs acrs lower Acadiana and the lower Atchafalaya Basin. A few showers or storms will also be possible acrs southeast TX late this aftn into the evening as shortwave energy approaches the region. Overall, fcst is on track but made some minor modifications to PoPs as well as hourly temps and dewpoints for today. 24 PREV DISCUSSION... /issued 613 AM CDT Mon Jun 4 2018/ AVIATION...Generally VFR conditions are expected through the period, however a few showers and storms will be possible which may cause brief lower vis and ceilings. Light northeast winds will gradually give way to a more south or southwest direction by mid day only to become near calm tonight. 05 PREV DISCUSSION... /issued 400 AM CDT Mon Jun 4 2018/ DISCUSSION... For Today and Tuesday: This morning's surface analysis indicated a weak frontal boundary stalled over the northern Gulf of Mexico. This boundary is expected to transition into a warm front later today and begin to lift northward resulting in a chance for showers and thunderstorms that will continue into the early evening hours. Both the global scale and convective allowing models indicate that a convective complex will develop across the central Great Plains this afternoon and progress southeastward during the overnight hours. The exact track and timing of this complex will be highly dependent on the evolution of convection this afternoon. However, the general consensus is that the complex or its remnants will be around the northern portions of the CWA around 12Z Tuesday. The complex or remnants will provide forcing for ascent which will likely result in increase chances and coverage of precipitation during the day tomorrow. With regards to the potential for severe weather, the Storm Prediction Center has the area highlighted with a Marginal Risk. Deep layer shear across the region is expected to be less than 30 knots which will support primarily a multicellular convective mode. Any of the stronger multicells could produce damaging downburst winds. For Wednesday through Monday: Weather conditions more typical of early summer across the region are expected beginning Wednesday and continuing into early next week as the upper level ridge axis remains east of the region. Each day will feature chances for showers and thunderstorms, starting along the immediate coast during the middle-to-late morning and moving inland during the afternoon hours before dissipating around or shortly after sunset. Temperatures are expected to remain slightly above normal with highs in the lower 90s each day. MARINE... A surface front stalled over the northern Gulf will begin to lift northward late this afternoon. A chance for showers and thunderstorms will accompany the boundary as it retreats moves northward. Onshore flow will redevelop and continue through the rest of the forecast period along with a chance of showers and thunderstorms. 26 && .PRELIMINARY POINT TEMPS/POPS... AEX 68 89 70 91 / 10 60 30 30 LCH 73 89 75 90 / 20 40 20 50 LFT 72 90 74 90 / 20 60 20 60 BPT 75 91 76 92 / 20 30 10 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && AVIATION...19
Hazardous weather outlook, Jun 4, 3:53 PM CDT, 24 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 353 PM CDT Mon Jun 4 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 052100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 353 PM CDT Mon Jun 4 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms are expected to develop and increase overnight from northwest to southeast. Some storms could be strong to marginally severe, capable of producing damaging winds along with some hail for areas mainly north of I-10. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered to possibly numerous showers and storms will be ongoing Tuesday morning, with activity expected to decrease from northwest to southeast during the afternoon. There is a Marginal Risk for severe thunderstorms capable of producing damaging winds. Through the remainder of the period, a few thunderstorms will be possible each day, mainly in the afternoon. These thunderstorms are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later this evening and overnight. GMZ430-432-435-450-452-455-470-472-475-052100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 353 PM CDT Mon Jun 4 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...This Afternoon and Tonight A few showers or thunderstorms will be possible late tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance for showers or thunderstorms over the coastal waters each day through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 24
In the hours before
Local storm report, Jun 4, 10:21 AM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1021 AM CDT MON JUN 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 2 WNW SULPHUR 30.24N 93.39W
06/03/2018 CALCASIEU LA AMATEUR RADIO
METAL ROOF WAS DAMAGED ON AN OUTBUILDING IN SULPHUR.
&&
RACKLEYSpecial weather statement, Jun 4, 3:31 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
331 PM CDT MON JUN 4 2018
LAZ053>055-042115-
Lower St. Martin LA-Iberia LA-St. Mary LA-
331 PM CDT MON JUN 4 2018
...SPECIAL WEATHER STATEMENT...
At 331 PM CDT, Doppler radar was tracking a strong thunderstorm over
Baldwin, or near Franklin, moving east at 10 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Morgan City, Franklin, Jeanerette, Baldwin, Sorrel, Patterson
Memorial Airport, Glencoe, Lake Fausse Pointe, Charenton and
Centerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2965 9143 2969 9157 2973 9160 2975 9158
2976 9167 2977 9166 2983 9168 3002 9167
3002 9150 2995 9134 2988 9126 2973 9126
TIME...MOT...LOC 2031Z 290DEG 8KT 2985 9155
K. KuyperSpecial weather statement, Jun 4, 3:59 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
359 PM CDT MON JUN 4 2018
LAZ045-053-042145-
Iberia LA-Upper St. Martin LA-
359 PM CDT MON JUN 4 2018
...SPECIAL WEATHER STATEMENT...
At 358 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Iberia, moving northeast at 5 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
St. Martinville, Loreauville, Lake Fausse Pointe and Acadiana
Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2994 9161 2995 9162 2994 9163 3004 9190
3022 9180 3010 9152
TIME...MOT...LOC 2058Z 207DEG 6KT 3001 9176
K. KuyperThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:31 PM CDT | Special Weather Statement | LCH | St. Mary | 44 min |
| Jun 4, 3:59 PM CDT | Special Weather Statement | LCH | Saint Martin | 46 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.